Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 24, 2016, 2:12 PM MDT for Elbert County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 24, 2016, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WWUS85 KBOU 242012
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT FRI JUN 24 2016
COZ041-046-242100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT FRI JUN 24 2016
...SPECIAL WEATHER STATEMENT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKTOWN...OR 26 MILES SOUTHEAST OF DENVER...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...ELBERT...ELIZABETH...KIOWA...
THE PINERY...FRANKTOWN AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3926 10486 3953 10486 3952 10483 3951 10482
3951 10480 3949 10478 3949 10477 3950 10477
3951 10475 3952 10475 3946 10416 3913 10413
TIME...MOT...LOC 2012Z 290DEG 41KT 3939 10472
$$
COOPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:00 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 11:00 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1100 AM MDT FRI JUN 24 2016 .UPDATE... Issued at 1100 AM MDT Fri Jun 24 2016 No changes to the forecast are necessary at this time. Mid-level moisture will continue streaming over the state today, although it is displaced a little bit eastward from the past couple days. Still, showers are expected to develop over the mountains in the next couple hours and then spread onto the plains later in the afternoon and evening. Model soundings are showing only modest instablility, depending on how much low level moisture remains in place through the afternoon. Winds aloft are light to moderate and out of the west, so organization of developing storms will be weak. A few storms may approach severe limits with hail up to an inch in diameter, but most storms will be weaker than that. Locally moderate rainfall will be possible with some of the storms. && .SHORT TERM...(Today and tonight) Issued at 340 AM MDT Fri Jun 24 2016 Broad high pressure aloft remains across much of the Southern U.S. with a Westerly Flow aloft over Colorado which will become a bit more Southwest during the day today. Water vapor imagery still showing swath of higher moisture values across Arizona and New Mexico and this will move into Colorado this afternoon. Airmass will be slightly warmer today with expected high temperature values 2-5 degrees warmer and readings back in the mid 90s across the plains. Moisture values will be similar to Thursday. Severe threat a bit lower today with less low level shear on the plains and overall instability. Surface based capes will be 500-1000j/kg over the Front Range and 1000-1500j/kg over the NE plains. Main threat from storms will be gusty winds and lightning. Still could be a few severe storms over the plains with damaging winds and marginal large hail up to 1 inch in diameter. Highest area coverage of storms will be over mountains and higher terrain of the foothills and Palmer Divide. A surface cold front will drop southward from Wyoming later tonight which will switch winds Northerly. Frontal boundary may keep some light shower activity ongoing through much of the night but overall coverage will be low. .LONG TERM...(Saturday through Thursday) Issued at 211 AM MDT Fri Jun 24 2016 On Saturday a upper level trough will move over the Northern Rockies increasing winds and ushering in drier air. A cold front will accompany this feature Saturday bringing cooler temperatures with highs in the 80s on the plains and 60s to 70s in the mountains. Flow behind the front will stabilize conditions on the plains Saturday afternoon helping to keep the forecast free of convection...however with upslope easterly flow have kept a slight chance of afternoon storms over the higher terrain and Palmer Divide. For Sunday into Monday high pressure will build back in over the four corners region during the day Sunday. This will help to rebound temperatures into the lower 90s. Moisture will increase on the plains with SSE flow. This will allow for increased chances of thunderstorms by Sunday afternoon continuing into Monday on the plains. Model soundings indicate the possibility of strong outflow winds with the storms with smaller hail. Temperatures will once again reach into the 90s for both Sunday and Monday. On Tuesday a quick moving shortwave will move over the region with a trailing cold front by Tuesday evening. An influx of moisture will aid in the formation of afternoon storms Tuesday. CAPE values on the plains are 2000+ by 21z Tuesday with PW above 1" and strong deep layer shear. This will create the environment for possible severe storms on the plains Tuesday with brief heavy rain, strong outflow winds and large hail. By Wednesday subsidence will move in behind the front that could bring fog/low stratus to the plains due to continued increased levels of moisture and clearing. Models showing QPF for Wednesday afternoon into Thursday but feature is still very disorganized so will continue to monitor. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1100 AM MDT Fri Jun 24 2016 Local airports may have to deal with thunderstorms for a couple hours this afternoon. Small hail and brief rain will be the primary threats. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Dankers SHORT TERM...Entrekin LONG TERM...Bowen AVIATION...Dankers
Hazardous weather outlook, Jun 24, 11:04 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT FRI JUN 24 2016 COZ030>051-251715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO 50 MPH...BRIEF HEAVY RAIN AND SMALL HAIL. THERE COULD BE A FEW STORMS ON THE EASTERN PLAINS WHICH BRIEFLY REACH SEVERE LIMITS WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. STORMS WILL DIMINISH FROM WEST TO EAST DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOLER TEMPERATURES ARE IN STORE FOR SATURDAY DUE TO A COLD FRONT MOVING ACROSS THE REGION. STORMS WILL BE POSSIBLE ONLY AT HIGHER TERRAIN OVER THE MOUNTAINS SATURDAY AFTERNOON. THE COOL DOWN WILL BE SHORT-LIVED WITH TEMPERATURES RETURNING TO THE 90S BY MONDAY. MOISTURE TRAPPED WITHIN THIS RIDGE WILL INCREASE THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS STARTING SUNDAY. THE PASSAGE OF ANOTHER COLD FRONT LATE TUESDAY OR EARLY WEDNESDAY MAY FURTHER ENHANCE THIS STORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AS MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
In the hours before
Special weather statement, Jun 24, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT FRI JUN 24 2016
COZ041-046-242100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT FRI JUN 24 2016
...SPECIAL WEATHER STATEMENT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKTOWN...OR 26 MILES SOUTHEAST OF DENVER...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...ELBERT...ELIZABETH...KIOWA...
THE PINERY...FRANKTOWN AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3926 10486 3953 10486 3952 10483 3951 10482
3951 10480 3949 10478 3949 10477 3950 10477
3951 10475 3952 10475 3946 10416 3913 10413
TIME...MOT...LOC 2012Z 290DEG 41KT 3939 10472
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 46 min |
| Jun 23, 6:52 PM MDT | Tornado Warning | BOU | Washington | 23 min |
| Jun 23, 7:48 PM MDT | Areal Flood Advisory | BOU | Washington | 117 min |
| Jun 23, 8:08 PM MDT | Areal Flood Advisory | BOU | Phillips, Sedgwick | 3 hr |
| Jun 23, 9:31 PM MDT | Special Weather Statement | BOU | Boulder | 29 min |
| Jun 23, 11:13 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 20 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.